Skip to Main content Skip to Navigation
Journal articles

Random walks in the quarter plane, discrete harmonic functions and conformal mappings

Abstract : We propose a new approach for finding discrete harmonic functions in the quarter plane with Dirichlet conditions. It is based on solving functional equations that are satisfied by the generating functions of the values taken by the harmonic functions. As a first application of our results, we obtain a simple expression for the harmonic function that governs the asymptotic tail distribution of the first exit time for random walks from the quarter plane. As another corollary, we prove, in the zero drift case, the uniqueness of the discrete harmonic function.
Complete list of metadatas

Cited literature [31 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00780452
Contributor : Kilian Raschel <>
Submitted on : Saturday, February 8, 2014 - 8:26:21 AM
Last modification on : Thursday, February 7, 2019 - 2:45:12 PM
Document(s) archivé(s) le : Monday, May 12, 2014 - 12:31:31 PM

File

Harmonic_4_.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Kilian Raschel. Random walks in the quarter plane, discrete harmonic functions and conformal mappings. Stochastic Processes and their Applications, Elsevier, 2014, 114 (10), pp.3147-3178. ⟨10.1016/j.spa.2014.04.013⟩. ⟨hal-00780452v2⟩

Share

Metrics

Record views

398

Files downloads

353